Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

August 6, 2011Douglas County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2011, 5:05 PM EDT for Douglas County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 5:05 PM EDT (21:05 UTC)
Expired
Aug 6, 2011, 5:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Douglas County, GA

The radar

The Atlanta radar (KFFC), 33 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS82 KFFC 062105
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SAT AUG 6 2011

GAZ042>044-062130-
505 PM EDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY 
RAIN IN CARROLL...DOUGLAS AND FULTON COUNTIES UNTIL 530 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS NEAR BILL ARP...MOVING SOUTHEAST AT 25 MPH.

RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES PER HOUR CAN BE EXPECTED 
ACROSS CARROLL...DOUGLAS AND FULTON COUNTIES...INCLUDING AREAS 
AROUND BILL 
ARP...WINSTON...HANNAH...FAIRPLAY...DOUGLASVILLE...CHAPEL 
HILL...TREASURE LAKE...CAMPBELLTON...CHATTAHOOCHEE HILL COUNTRY AND 
UNION CITY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL 
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3358 8452 3353 8482 3368 8502 3379 8467
TIME...MOT...LOC 2104Z 322DEG 22KT 3365 8474

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:30 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 6, 3:30 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SAT AUG 6 2011

.SHORT TERM /TONIGHT THROUGH MONDAY/...
SOME HINT AT AN UPPER DISTURBANCE INFLUENCING N GA WITH A SURFACE
TROUGH AFFECTING CENTRAL GA ALONG WITH AFTERNOON INSTABILITY CAUSING
SCATTERED SHOWERS AND STORMS THIS AFTERNOON. CONVECTION GENERALLY
EXPECTED TO DIMINISH AND DISSIPATE WITH THE LOSS OF DAYTIME
HEATING.

A SUMMERTIME AIRMASS IS EXPECTED TO CONTINUE THROUGH MONDAY WITH
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS A SURFACE
TROUGH CONTINUES ACROSS THE AREA. THE SOUTH EDGE OF THE WESTERLIES
CREEPS CLOSE TO N GA SUNDAY AND MONDAY AND N GA MAY BE SOMEWHAT OF A
TARGET FOR SUNDAY AS AN UPPER SHORTWAVE MOVES TO/ACROSS THE AREA AND
THE GFS/NAM ARE NOT OVERLY CONSISTENT WITH THIS. THIS COULD BE A
SIMILAR SITUATION FOR MONDAY BUT THE GFS AND NAM ARE EVEN MORE
INCONSISTENT WITH UPPER DISTURBANCES.

WARM AIRMASS CONTINUING AND HIGH TEMPERATURES WILL BE HIGHLY
DEPENDENT ON CLOUD COVER AND CONVECTION. GENERALLY FAVORED A BLEND
OF THE MAV/MET OR THE COOLER MET. THE HEAT ADVISORY WILL CONTINUE
FOR SUNDAY FOR PARTS OF CENTRAL GEORGIA AND MAY BE NEEDED FOR MONDAY.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS INDICATING A FRONT COULD GET INTO N GA IN THE TUESDAY TO
WEDNESDAY TIMEFRAME AND FALL INTO THE SURFACE TROUGH THAT HAS BEEN
GENERALLY ACROSS CENTRAL GA. THE SOUTHERN EDGE OF THE WESTERLIES
WILL CONTINUE CLOSE TO N GA UNTIL MAYBE FRIDAY/SATURDAY. THIS WILL
GENERALLY CONTINUE THE CHANCES FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.

&&

.CLIMATE...

RECORDS FOR 08-06

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1930     75 1917     76 1981     58 1948
                                                    1915
                                                    1912
   KATL     100 1980     66 1894     77 1980     58 1948
   KCSG     100 1980     81 2001     78 1987     60 1948
                            1975
                            1961
   KMCN     101 1980     78 1932     77 1954     59 1948
                1953

RECORDS FOR 08-07

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 2007     75 1904     76 1918     58 2004
                1930                                1948
                1925                                1915
   KATL     101 1980     72 1904     78 1980     60 1948
                1935
   KCSG     100 1980     79 1974     77 2007     58 1950
                                        2002
   KMCN     100 2007     81 1904     76 1987     60 1950
                1980                    1943

RECORDS FOR 08-08

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2007     75 1989     75 2007     57 2004
                                        1987
                                        1981
   KATL     102 1980     71 1904     82 2007     61 2004
                            1897                    1904
   KCSG     100 2006     81 1989     78 1999     61 1950
   KMCN     102 2007     75 1897     77 2007     56 2004
                                        1907

RECORDS FOR 08-09

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 2007     74 1997     78 2007     60 2004
                                                    1989
   KATL     103 2007     73 1997     79 2007     59 1976
   KCSG     100 2007     80 1997     79 2007     61 1950
   KMCN     103 2007     77 1989     78 2007     61 2004
                                                    2002

RECORDS FOR 08-10

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 2007     74 1970     77 1987     60 1953
   KATL     103 2007     75 2004     78 2007     61 1990
                            1898                    1953
                            1879
   KCSG     104 2007     78 2004     79 1983     62 1953
   KMCN     105 2007     76 2004     76 2007     60 2002
                                        1927

RECORDS FOR 08-11

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2007     72 1970     79 2007     60 1989
   KATL     100 2007     73 1970     81 2007     62 1917
                                                    1890
                                                    1879
   KCSG     103 2007     78 1970     81 2007     63 1954
   KMCN     101 2007     79 1970     78 2007     60 2002
                            1922

RECORDS FOR 08-12

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 1925     73 1970     75 1934     61 1967
   KATL      98 1999     73 1940     80 1881     59 1890
                1957        1922
   KCSG     101 1999     81 2008     77 2010     65 1989
                            2004
   KMCN     102 1925     74 1919     77 1925     62 1967

&&

.AVIATION...
18Z UPDATE...
SHRA/TSRA POPPING UP ACROSS THE AREA THIS AFTERNOON. CSG IS THE ONLY
SITE BEING AFFECTED AT THE MOMENT BUT EXPECTING ALL SITES TO GET
SOME PRECIP BEFORE TONIGHT IS OVER. CEILINGS ILL BE MVFR-VFR
THROUGH TONIGHT WITH SOME PATCHY MORNING FOG AFFECTING VSBYS ALSO.
WINDS WILL BE MAINLY OUT OF THE WEST TO NORTHWEST IN THE 5-10KT
RANGE. WILL SEE SOME PERIODS OF VRB DIRECTIONS ON THE WINDS AS
OUTFLOW BOUNDARIES FROM CONVECTIVE DEVELOPMENT TRAVERSE THE AREA.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  96  75  99 /  30  50  20  30
ATLANTA         74  93  76  94 /  30  50  20  40
BLAIRSVILLE     69  89  72  90 /  30  60  30  30
CARTERSVILLE    71  92  73  93 /  30  50  30  40
COLUMBUS        76  95  77  94 /  30  30  20  40
GAINESVILLE     73  92  75  95 /  30  50  30  30
MACON           74  96  75  96 /  30  30  20  40
ROME            73  92  75  94 /  30  50  30  40
PEACHTREE CITY  72  93  75  94 /  30  50  20  40
VIDALIA         75  96  76  96 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKINSON.

&&

BDL
Hazardous weather outlook, Aug 6, 6:05 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EDT SAT AUG 6 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN
GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
THE REMNANTS OF A WEAK BOUNDARY REMAIN SITUATED ACROSS NORTH
GEORGIA. THE COMBINATION OF THIS BOUNDARY AND A WEAK UPPER LEVEL
DISTURBANCE MOVING ACROSS THE TENNESSEE VALLEY TODAY...WILL
PROVIDE A FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN
GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT
ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL.

.DISCUSSION...
HIGH PRESSURE RIDGE ALOFT REMAINS ENTRENCHED ACROSS THE
SOUTH...RESULTING IN HOT TEMPERATURES ACROSS THE AREA. AREAS
GENERALLY SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO WARRENTON
CAN EXPECT TO SEE ANOTHER DAY WITH AFTERNOON AND EVENING HEAT
INDEX VALUES BETWEEN 105 AND 110. ALTHOUGH THE HIGH PRESSURE RIDGE
HAS MAINTAINED ITS HOLD OVER THE SOUTHEAST...A WEAK FRONTAL
BOUNDARY ACROSS NORTH GEORGIA AND AN UPPER LEVEL DISTURBANCE
PUSHING THROUGH THE TENNESSEE VALLEY WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT TODAY...WITH MODELED CAPE BETWEEN 1000
AND 2000 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4. HIGHEST
THUNDERSTORM POTENTIAL IS GENERALLY ACROSS EXTREME NORTHEAST
GEORGIA...ALONG AND NORTH OF A LINE FROM ETON TO HELEN. DEVELOPING
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE
EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 6, 3:11 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT SAT AUG 6 2011

GAZ053-061945-
311 PM EDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FRQUENT
LIGHTNING IN CENTRAL AND EASTERN COWETA COUNTY UNTIL 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DUNAWAY GARDENS TO NEWNAN...MOVING EAST AT
5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CENTRAL AND EASTERN COWETA COUNTY THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ARNCO-SARGENT...DUNAWAY GARDENS...NEWNAN...THOMAS
CROSSROADS...CANNONGATE...MADRAS...TURIN AND SHARPSBURG. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3350 8467 3339 8463 3326 8464 3332 8486
      3341 8485 3348 8489
TIME...MOT...LOC 1911Z 270DEG 4KT 3346 8481 3340 8478
          3334 8481
Special weather statement, Aug 6, 3:42 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SAT AUG 6 2011

GAZ053>056-067-062015-
342 PM EDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND FREQUENT
LIGHTNING IN SPALDING...MERIWETHER...COWETA...FAYETTE AND CLAYTON
COUNTIES UNTIL 415 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM INMAN TO 6 MILES WEST OF HARALSON...MOVING
EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WESTERN SPALDING...NORTHERN MERIWETHER...EASTERN
COWETA...FAYETTE AND CLAYTON COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PEACHTREE
CITY...SHARPSBURG...TURIN...BIRDIE...VAUGHN...ZETELLA...DIGBEY...JW
SMITH RESERVOIR...LAKE HORTON...INMAN...WOOLSEY...BROOKS...STARRS
MILL...HARALSON AND SENOIA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3339 8472 3345 8436 3321 8436 3320 8439
      3321 8445 3320 8446 3318 8450 3317 8453
      3318 8474
TIME...MOT...LOC 1942Z 285DEG 3KT 3341 8441 3337 8462
          3324 8467
Special weather statement, Aug 6, 3:43 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SAT AUG 6 2011

GAZ053>056-067-062015-
343 PM EDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND FREQUENT
LIGHTNING IN SPALDING...MERIWETHER...COWETA...FAYETTE AND CLAYTON
COUNTIES UNTIL 415 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM INMAN TO 6 MILES WEST OF HARALSON...MOVING
EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS WESTERN
SPALDING...NORTHERN MERIWETHER...EASTERN COWETA...FAYETTE AND
CLAYTON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PEACHTREE CITY...SHARPSBURG...TURIN...BIRDIE...
VAUGHN...ZETELLA...DIGBEY...JW SMITH RESERVOIR...LAKE
HORTON...INMAN...WOOLSEY...BROOKS...STARRS MILL...HARALSON AND
SENOIA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3339 8472 3345 8436 3321 8436 3320 8439
      3321 8445 3320 8446 3318 8450 3317 8453
      3318 8474
TIME...MOT...LOC 1942Z 285DEG 3KT 3341 8441 3337 8462
          3324 8467
Special weather statement, Aug 6, 4:01 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT SAT AUG 6 2011

GAZ054>057-068-062030-
401 PM EDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND FREQUENT
LIGHTNING IN SPALDING...PIKE...FAYETTE...HENRY AND CLAYTON COUNTIES
UNTIL 430 PM EDT...

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JW SMITH RESERVOIR TO HOLLONVILLE...MOVING
EAST AT 5 MPH.

WIND GUSTS OF 35 MPH AND FREQUENT LIGHTNING ARE LIKELY AS THESE
STORMS MOVE ACROSS SPALDING...EXTREME NORTHERN
PIKE...FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HOLLONVILLE...VAUGHN...JW SMITH RESERVOIR...WILLIAMSON...BIRDIE...
EXPERIMENT...HIGHLAND MILLS...ZETELLA...ROVER...SUNNY
SIDE...GRIFFIN...ATLANTA MOTOR SPEEDWAY...HAMPTON AND LOVEJOY.

&&

LAT...LON 3350 8422 3328 8424 3317 8432 3316 8450
      3331 8439 3345 8438
TIME...MOT...LOC 2001Z 270DEG 5KT 3342 8441 3328 8442
          3320 8449
Special weather statement, Aug 6, 4:49 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT SAT AUG 6 2011

GAZ054>057-062115-
449 PM EDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN SPALDING...FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 515 PM
EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER HAMPTON...MOVING NORTHEAST AT 20 MPH.

RAINFALL AMOUNTS UP TO ONE TO TWO INCHES PER HOUR CAN BE EXPECTED
ACROSS SPALDING...FAYETTE...HENRY AND CLAYTON COUNTIES...INCLUDING
AREAS AROUND KENWOOD...BIRDIE...EXPERIMENT...HIGHLAND
MILLS...TOWALAGA...SUNNY SIDE...ATLANTA MOTOR
SPEEDWAY...LUELLA...HAMPTON...LOVEJOY...BONANZA...IRONDALE...JW
SMITH RESERVOIR...JONESBORO AND FAYETTEVILLE. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3364 8419 3360 8415 3359 8415 3356 8413
      3356 8411 3342 8396 3324 8431 3351 8455
TIME...MOT...LOC 2048Z 237DEG 15KT 3339 8423
Special weather statement, Aug 6, 5:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SAT AUG 6 2011

GAZ042>044-062130-
505 PM EDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN CARROLL...DOUGLAS AND FULTON COUNTIES UNTIL 530 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR BILL ARP...MOVING SOUTHEAST AT 25 MPH.

RAINFALL AMOUNTS BETWEEN ONE TO TWO INCHES PER HOUR CAN BE EXPECTED
ACROSS CARROLL...DOUGLAS AND FULTON COUNTIES...INCLUDING AREAS
AROUND BILL
ARP...WINSTON...HANNAH...FAIRPLAY...DOUGLASVILLE...CHAPEL
HILL...TREASURE LAKE...CAMPBELLTON...CHATTAHOOCHEE HILL COUNTRY AND
UNION CITY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3358 8452 3353 8482 3368 8502 3379 8467
TIME...MOT...LOC 2104Z 322DEG 22KT 3365 8474

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:03 PM EDTSpecial Weather StatementFFCRockdale, Walton27 min
Aug 5, 8:29 PM EDTSpecial Weather StatementFFCDeKalb31 min
Aug 6, 12:43 PM EDTSpecial Weather StatementFFCMuscogee32 min
Aug 6, 1:15 PM EDTSpecial Weather StatementFFCUpson30 min
Aug 6, 1:32 PM EDTSpecial Weather StatementFFCTalbot28 min
Aug 6, 2:01 PM EDTSpecial Weather StatementFFCTaylor29 min
Aug 6, 2:23 PM EDTSpecial Weather StatementFFCTroup37 min
Aug 6, 2:39 PM EDTSpecial Weather StatementFFCCoweta36 min
Aug 6, 2:54 PM EDTSpecial Weather StatementFFCHancock51 min
Aug 6, 3:11 PM EDTSpecial Weather StatementFFCCoweta34 min
Aug 6, 3:42 PM EDTSpecial Weather StatementFFCFayette33 min
Aug 6, 3:43 PM EDTSpecial Weather StatementFFCFayette32 min
Aug 6, 4:01 PM EDTSpecial Weather StatementFFCSpalding29 min
Aug 6, 4:49 PM EDTSpecial Weather StatementFFCClayton, Henry, Spalding26 min
Aug 6, 5:08 PM EDTSpecial Weather StatementFFCButts, Jasper37 min
Aug 6, 5:18 PM EDTSpecial Weather StatementFFCDeKalb27 min
Aug 6, 5:28 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCDeKalb, Fulton31 min
Aug 6, 6:10 PM EDTSpecial Weather StatementFFCJohnson35 min
Aug 6, 6:52 PM EDTSpecial Weather StatementFFCGlascock, Warren, Washington23 min
Aug 6, 7:02 PM EDTSevere Thunderstorm WarningFFCHancock, Washington43 min
Aug 6, 7:11 PM EDTSpecial Weather StatementFFCMontgomery, Toombs34 min
Aug 6, 7:25 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Warren35 min
Aug 6, 7:39 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren36 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.